eISSN: 1643-3750

Logo




Get your full text copy in PDF

Reaction to intravenous contrast media mimicking intracerebral hemorrhage after percutaneous coronary intervention

Isabelle Korn-Lubetzki, David Rosenmann, Bettina Steiner-Birmanns

Med Sci Monit 2008; 14(12): CS142-144

ID: 869468


Background: Cerebroavascular complications after percutaneous coronary interventions, although rare, need immediate diagnostic and treatment in order to minimize the possible sequelae.
Material and Method: At the end of a percutaneous coronary intervention a 63-year old man, long standing migraineur, developed severe headache, confusion, nausea, photophobia, slow speech and left hemiparesis. In the presence of hyperdensity of the right parietal area in the brain CT, he was suspected to suffer from intracerebral hemorrhage, and treatment with platelet glycoprotein IIb/IIIa inhibitors was immediately stopped. Revision of the CT and disappearance of the clinical and radiological signs were concordant with the diagnosis of intraparenchymal extravasation of the contrast media.
Results:
Conclusions: We report a very rare complication of contrast media after coronary angiography with extravasation unilaterally in the anterior circulation. Recognition of this complication can avoid unnecessary investigations.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree